# SDR CA030423005

- Difficulty date: April 18, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Beech 95-B55
- Aircraft time: 19,903 hours
- Engine: Cont IO470L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: AEC648029
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RT ENGINE OIL PRESSURE PROBLEMS WERE NOTICED DURING ENGINE RUN-UP.  NR 2 CYLINDER PISTON WAS F OUND CRACKED AND THE LOWER SKIRT OF PISTON FOUND IN OIL PAN. CYLINDERS WERE REMOVED & ENGINE INSPECTED. REMOVAL OF CYLINDERS & PISTONS REVEALED OTHER CRACKED PISTON SKIRTS THAT HAD NOT YET FAILED. WE SUSPECT THAT THIS IS A BAD BATCH OF PISTONS AND ANY ECI CYLINDERS AND PISTONS ARE BEING REPLACED. THE AIRCRAFT IS STILL UNDERGOING MAINTENANCE TO INVESTIGATE THE PROBLEM WITH THESE CYLINDERS AND PISTONS.
